Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low Carb Health & Technical Forums > PCOS
User Name
Password
Register FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Wed, Feb-23-05, 15:49
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default metformin blues

i been on it almost 3weeks and iv lost aptetite and feelin really low

and sugestions??
Reply With Quote
Sponsored Links
  #2   ^
Old Thu, Feb-24-05, 11:47
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

got weighed at the docs today, have lost 3 kilos in a month and four days
Reply With Quote
  #3   ^
Old Mon, Mar-07-05, 23:05
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

takin metformin sucks
iv been feelin sick for the past 3 days constantly. i cant eat cause the thought of food makes me heave, and then i start to feel the hunger and cause i cant eat it makes me feel even sicker, then feel weak and faint and then get the headache. no wonder people lose alot of weight on it with these kinda side affects

is this normal sufferin?
Reply With Quote
  #4   ^
Old Tue, Mar-08-05, 11:29
jun keater jun keater is offline
Senior Member
Posts: 1,366
 
Plan: Low carb
Stats: 224.5/155/135 Female 63 inches
BF:
Progress: 78%
Location: Michigan
Default

You have to give it time. I too felt sick to my stomach at first. I don't have any trouble now. Did your doctor start you out on a low dosage? He/she should have..... Make sure you take it with food - that helps. I take mine in the evening with my dinner.
Reply With Quote
  #5   ^
Old Wed, Mar-09-05, 00:37
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

he put me on 1000mg a day to start then he sed wen them side affects hav worn off (wich they did after 3weeks) to start takin 1500mg a day and that was 2weeks i go and each day there getin worse
Reply With Quote
  #6   ^
Old Thu, Mar-10-05, 00:44
AshPCOSER's Avatar
AshPCOSER AshPCOSER is offline
New Member
Posts: 1
 
Plan: Atkins
Stats: 251/228/170 Female 68 inches
BF:
Progress: 28%
Location: Columbia, SC
Default

Just stick with it! I know it makes you feel like crap. I started taking Metformin in October at 500mgs and every two or three weeks I was to increase all the way up to 2000mgs. It makes you really tired and weak but eventually it will go away. They only thing that has stuck with me is the GI side effects which I am kind of grateful because I blame that for the 23lbs I have lost. I am just starting LCing today and the 23lbs is all Metformin. Just drink plenty of water because it is easy to get dehydrated and Good Luck!



-Ashleigh-
Reply With Quote
  #7   ^
Old Thu, Mar-10-05, 03:31
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

yeh iv started to get a dry mouth, but its also the sharp stomach pains that are realy bad. why is it people with pcos always have worse period pain when there due on the people with out, is to much for a young person to cope. i know people with pcos suffer low moods as a side affect from the hormone balance but this is def to much for me
Reply With Quote
  #8   ^
Old Thu, Mar-10-05, 03:37
jadefox26's Avatar
jadefox26 jadefox26 is offline
Staying Put
Posts: 6,174
 
Plan: Atkins/CarbCycling
Stats: 299/252/180 Female 69"
BF:
Progress: 39%
Default

hi nic, i am in the Uk too - i can't take it personally because I get sooooooo depressed on it. I get all the symptoms you're describing too - but really terribly.
I hope you begin to feel better soon, it's obviously working right for you!
Emma x
Reply With Quote
  #9   ^
Old Sun, Mar-13-05, 09:38
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

wat happens to peoples periods when on metformin? cause although i have pcos iv been regular since i came off dianette and now on metformin my period is late? any ideas?
Reply With Quote
  #10   ^
Old Sun, Mar-13-05, 16:01
Nikara2005's Avatar
Nikara2005 Nikara2005 is offline
Registered Member
Posts: 78
 
Plan: Atkins
Stats: 253/220/200 Female 5 10
BF:36%/30%/28%
Progress: 62%
Location: Michigan
Default

Hun ALWAYS take your pill on a full stomach!! I had that problem too and now that I am finally eating with it I feel fine!
Reply With Quote
  #11   ^
Old Wed, Mar-16-05, 07:38
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

yeh thanks for tip, iv started to do that and is a little beter but stil the occasional sharp stomach pain or bloatin. any one herd of getin constipation wilst on metformin? i was before i started takin it
Reply With Quote
  #12   ^
Old Thu, Mar-17-05, 17:54
Nikara2005's Avatar
Nikara2005 Nikara2005 is offline
Registered Member
Posts: 78
 
Plan: Atkins
Stats: 253/220/200 Female 5 10
BF:36%/30%/28%
Progress: 62%
Location: Michigan
Default

I havent heard of anyone being constipated. I think it has to do with your diet hun...try some of the suggestions..I think they will help
Reply With Quote
  #13   ^
Old Thu, Mar-17-05, 19:45
Quincy04 Quincy04 is offline
New Member
Posts: 5
 
Plan: South Beach
Stats: 198/197/150 Female 5'8''
BF:
Progress:
Default I know how you feel

I was put on Metformin and immediatly felt sick and depressed. I decided to quite taking it and started to exercise and go on a diet. I lost inches from exercise but I lost no weight. It's very frustrating so I have decided to combine all three. I already am feeling the same as before. I wish there was a better way to solve the problem. Let me know how you continue to do.
Reply With Quote
  #14   ^
Old Fri, Mar-18-05, 06:52
haileydawg's Avatar
haileydawg haileydawg is offline
Senior Member
Posts: 138
 
Plan: none
Stats: 000/000/000 Female 00
BF:yep
Progress: 58%
Default

My doctor worked me up to a dosage of 1000 twice a day. I had alot of problems at first like nausea,etc. and thought I would not be able to handle it. I am used to it now though. I have learned to not take it in the morning on the weekend if I go straight to the gym...cause that made me hurl one time. I still have stomach issues and sorry if TMI, but have not had a solid BM since I started on it. This probably does help the weight loss though
My periods have been super regular on it. I was usually about every 5 weeks or so, now I can expect it every 4 weeks. I want to stay on it until my weight loss is done and then maybe see about going off or at least lowering the dose since my glucose is now in normal ranges
Reply With Quote
  #15   ^
Old Fri, Mar-18-05, 08:48
Nikara2005's Avatar
Nikara2005 Nikara2005 is offline
Registered Member
Posts: 78
 
Plan: Atkins
Stats: 253/220/200 Female 5 10
BF:36%/30%/28%
Progress: 62%
Location: Michigan
Default

Glucophage is not right for everyone. The best thing is to talk it over with your doctor if you have tried taking it on a full stomach and followed the directions given to you by the Pharmacist....I would check with your doc if your symptoms persist. We are all made up chemically different..you may need actos or avandia or something along those lines. Have a great one and good luck!
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -6. The time now is 00:39.


Copyright © 2000-2018 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.